Concerta Warnings

When our pediatrician recommended Concerta almost two years ago, he mentioned NOTHING about serious or concerning side effects. I told him my worries that Adhd medicine would turn my child into a zombie, or at the very least alter her personality. He assured me that would not happen. I believe he was wrong. And I wish I had taken the time to do more online research myself. For anyone who is considering Concerta or any of the other Stimulant type adhd medicines, be aware that this is one of the warnings indicated on the product’s website (buried deep in small type)

Contact your healthcare professional immediately if your child: develops abnormal thinking or hallucinations, abnormal or extreme moods and/or excessive activity; or if aggressive behavior or hostility develops or worsens while taking CONCERTA®.

Also be aware, that despite the fact that I was assured by not only the pediatrician but also a psychiatrist that “all” of the medicine is out of my child’s body by the end of the day, in fact the child can experience a “Rebound Effect” if s/he goes without the medicine for a day. (or that night!) … A Rebound Effect being more extreme behaviors than those you would normally see if your child did not take any medicine at all.

In addition… I just learned today (almost 2 years after my child started this medicine, and after many follow-ups with her pediatrician) that if your child has any emotional or psychological issues in addition to/ aside from adhd, the stimulant medicine may STIMULATE those issues and make them WORSE. (And if your child is an adoptee? Then the previous sentence most likely applies to him/her.)

Needless to say, my child will no longer be taking Concerta. And I am now looking into more natural options. (The food sensitivity diet did not work.) (Neither did the MthFr supplements.) Anyone have a good experience with Essential Oils?

Advertisements

3 thoughts on “Concerta Warnings

  1. Funny I was JUST having a conversation with a friend about her son and how he’s claiming significant improvement in his ability to focus at school since starting an EO blend. She’s going to wean him off his drugs over spring break and see if he can do just the EOs. They are feeling hopeful.

    1. Oh you MUST tell me how it goes! A friend of mine says she uses an ADHD blend with a diffuser for her daughter and she doesn’t know if it’s a placebo effect or really doing something, but either way, her daughter gets down to work after using it! I’m willing to try, even if EOs are the trendiest thing on the block these days. :p

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s